Georgia, 2026

Hail in Georgia, January 3, 2026

January 3, 2026 · NWS TAE · 2 events in 1 county or zone

An isolated severe storm ahead of a cold front produced large hail in Lee county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An isolated severe storm ahead of a cold front produced large hail in Lee county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 3, 1:44 PM EST, 2 hours 53 minutes earlier. Its key messages:

  • Issued at 141 PM EST Sat Jan 3 2026
  • A Marginal (level 1 of 5) Risk for severe storms continues through this evening. The main threats are strong to damaging wind gusts and large hail. A brief tornado or two cannot be ruled out.
  • Hazardous marine conditions are expected today through tonight due to strong breezes southwest breezes ahead of a cold front. A Small Craft Advisory is in effect through late tonight for waters west of Apalachicola.
Area forecast discussion, Jan 3, 1:44 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
144 PM EST Sat Jan 3 2026

...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.KEY MESSAGES...
Issued at 141 PM EST Sat Jan 3 2026

- A Marginal (level 1 of 5) Risk for severe storms continues
  through this evening. The main threats are strong to damaging
  wind gusts and large hail. A brief tornado or two cannot be
  ruled out.

- Hazardous marine conditions are expected today through tonight
  due to strong breezes southwest breezes ahead of a cold front. A
  Small Craft Advisory is in effect through late tonight for
  waters west of Apalachicola.

&&

.SHORT TERM...
(This Evening through Sunday)
Issued at 141 PM EST Sat Jan 3 2026

Ongoing showers and thunderstorms will prevail through the day
today as an upper level shortwave trough passes over the region.
The amount of bulk layer shear has decreased since this morning
but the low and midlevel instability has increased as temperatures
will have warmed to the low 70s. The threats of strong to
damaging wind gusts and large hail will remain until the cold
front passes later this evening. The tornado threat was always low
but it cannot be entirely ruled out. The SPC has the entire
region highlighted in a Marginal (level 1 of 5) risk for severe
weather.

The storm motion is nearly parallel to the trough, allowing for
training storms. Rainfall amounts above 2" are possible today in
some locations. Although this won't lead to widespread or riverine
flooding, there could be some nuisance ponding in urban/low-lying
areas. The cold front will pass through the region from northwest
to southeast this evening, clearing out the remaining
showers/storms. Behind the front, there will still be enough
moisture for a deck of stratus clouds and potentially fog to
linger into the day Sunday. With the lingering clouds,
temperatures for the day are expected to be slightly below NBM
guidance with highs in the mid-60s and low 40s for Sunday night.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 141 PM EST Sat Jan 3 2026

Following the frontal passage, upper level ridging will take over
with a surface high will be drifting east over the Carolinas.
This will lead to light easterly and southeasterly flow over the
region. During this time, there will be enough moisture for fog to
develop during the morning hours. However, there is uncertainty
as to how many mornings we can expect it to develop before the
surface high exits. It'll be something to monitor as we progress
through the week.

As the surface high moves off into the Atlantic, our winds will
shift to be more southwesterly, allowing for temperatures to warm
as we head towards the middle of the week.

Towards the end of the period, there looks to be a large trough
with an attending cold front that will cross the country bringing
another chance for showers and thunderstorms. However, the timing
and impacts at the moment are uncertain. PoPs for this upcoming
weekend are generally around 30-40 percent. We will continue to
monitor and provide updates as the system sets up.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM EST Sat Jan 3 2026

Restrictions across the region today, especially in SHRA and TSRA.
Gusty Southwest winds. SHRA/TSRA will end with the cold frontal
passage around 00Z. Low clouds will set in overnight with fog as
well. Restrictions in low clouds and fog slowly lift on Sunday
morning. Meanwhile, northwest winds will veer to the northeast.

&&

.MARINE...
Issued at 141 PM EST Sat Jan 3 2026

Showers and thunderstorms are expected over the waters today as a
cold front moves through today into this evening. Along the
front, winds will increase to Advisory levels in our waters west
of Apalachee Bay, with Cautionary conditions to the east. These
storms can produce erratic winds with gusts above 34 kts, and have
the potential to produce large hail and a couple of waterspouts
can't be ruled out. Following the frontal passage, winds and seas
will begin to calm down. Favorable boating conditions are expected
to return by Monday and be tranquil through the rest of the work
week.

&&

.FIRE WEATHER...
Issued at 141 PM EST Sat Jan 3 2026

Beneficial rain has fallen and/or will continue to fall over all
districts today. For districts along and south of I-10, rain
accumulations may exceed 1" in some locations. During the
afternoon, thunderstorms may develop with the potential of
generating strong gusty winds. The tornado threat is very low.
There is also a hail threat with these storms. Following today's
cold front, winds will be northerly and will become easterly by
Monday. Dispersions on Sunday will be poor for most districts
south of I-10, and low in our AL and GA districts for the
afternoon. All around low dispersions are expected for Monday
afternoon. Moisture will linger following the front which would
lead to potential fog development each morning for the rest of the
weekend and into the start of the work week.

&&

.HYDROLOGY...
Issued at 141 PM EST Sat Jan 3 2026

Ongoing showers with a few embedded thunderstorms will continue
through the region today into the evening. We have reports of 2+
inches for locations in Walton County from this morning. The
current set up shows the continued potential for training storms.
We expect widespread amounts of .25 - .75 inches of rain, with
isolated higher amounts. Some locations may experience nuisance
flooding from the training storms but, widespread or riverine
flooding is not expected. All this rain is beneficial however,
drought conditions are still ongoing. For more information on
local impacts from drought, please visit
www.weather.gov/tae/LocalDrought.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   51  64  46  68 /  40   0   0   0
Panama City   53  65  49  68 /  30   0   0   0
Dothan        49  64  45  67 /  20   0   0   0
Albany        48  63  43  67 /  30   0   0   0
Valdosta      48  62  43  68 /  50   0   0   0
Cross City    53  66  46  73 /  60   0   0   0
Apalachicola  54  63  52  65 /  40   0  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ751-752-
     770-772.

&&

SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...LF
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jan 3, 3:29 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EST Sat Jan 3 2026

ALZ069-GAZ142>145-155-156-032100-
Houston AL-Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-
Early GA-
329 PM EST Sat Jan 3 2026

...STRONG THUNDERSTORMS WILL IMPACT EASTERN HOUSTON...NORTHEASTERN
DECATUR...MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER...
SOUTHERN EARLY AND NORTHERN SEMINOLE COUNTIES THROUGH 400 PM EST/300
PM CST/...

At 328 PM EST/228 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles southwest of
Newton to Colquitt to Cowarts. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colquitt, Cottonwood, Dothan, Donalsonville, Ashford, Cowarts, Webb,
Avon, Gordon, Iron City, Brinson, Jakin, Memphis, Saffold, Ausmac,
Babcock, Pansey, Crosby, Grangeburg, and Little Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3110 8433 3098 8451 3100 8531 3124 8546
      3126 8529 3124 8484 3128 8456
TIME...MOT...LOC 2028Z 310DEG 15KT 3120 8458 3116 8474 3119 8532

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21-HANER
Special weather statement, Jan 3, 3:35 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
335 PM EST Sat Jan 3 2026

FLZ014-015-114-115-032100-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
335 PM EST Sat Jan 3 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GULF AND FRANKLIN
COUNTIES THROUGH 400 PM EST/300 PM CST/...

At 335 PM EST/235 PM CST/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of White City, or 13 miles northeast
of Port St. Joe, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle, Eastpoint, White City, Franklin, Buck Siding, Morgan
Place, Royal Bluff, High Bluff, Yent Place, St George Island St Pk,
Beverly, Green Point, Howard Creek, Willis Landing, Creels, Hays
Place, Dalkeith, and Fort Gadsden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2977 8508 2988 8533 3003 8517 3002 8510
      3001 8510 2999 8503 2997 8502 3001 8500
      3001 8464 2971 8474
TIME...MOT...LOC 2035Z 283DEG 32KT 2993 8512

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21-HANER
Special weather statement, Jan 3, 3:37 PM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM EST Sat Jan 3 2026

FLZ008-010>013-112-032115-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
337 PM EST Sat Jan 3 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JACKSON...NORTHERN
BAY...WESTERN CALHOUN...SOUTHEASTERN WALTON AND SOUTHERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 415 PM EST/315 PM
CST/...

At 336 PM EST/236 PM CST/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Vernon, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vernon, Live Oak, Wausau, Ebro, Moose Pond, Fountain, Singer Road,
Camp Flowers, Camps Head, Holmes Valley, Gainer Spring, Millers
Ferry, Bennett, Youngstown, Porter Lake, Vicksburg, Smyrna, Majette,
Compass Lake, and Sylvania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3043 8602 3066 8594 3059 8520 3022 8536
TIME...MOT...LOC 2036Z 284DEG 46KT 3053 8588

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 3, 4:15 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EST Sat Jan 3 2026

FLZ010>014-112-114-326-426-032200-
Coastal Bay FL-Southern Liberty FL-Inland Bay FL-Calhoun FL-
Northern Liberty FL-Inland Gulf FL-Jackson FL-Washington FL-
Coastal Gulf FL-
415 PM EST Sat Jan 3 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JACKSON...GULF...BAY AND
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN LIBERTY COUNTY
IN BIG BEND FLORIDA AND SOUTHEASTERN WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA THROUGH 500 PM EST/400 PM CST/...

At 414 PM EST/314 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Chipley
to 7 miles northeast of Lynn Haven to 7 miles southwest of Panama
City to 12 miles southwest of Panama City Beach. Movement was east at
35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Marianna, Port St. Joe, Springfield, Mexico Beach, Hiland Park,
Stonemill Creek, Tyndall Air Force Base, White City, Orange,
Bradford, Parker, Wewahitchka, Bristol, Grand Ridge, and Altha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2962 8540 2973 8548 2988 8549 3015 8595
      3033 8567 3070 8560 3084 8499 3046 8491
      3016 8499 2959 8532
TIME...MOT...LOC 2114Z 279DEG 29KT 3062 8548 3032 8558 3009 8573 3005
8596

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 3, 4:17 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EST Sat Jan 3 2026

GAZ124>126-144-145-032145-
Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
417 PM EST Sat Jan 3 2026

...A STRONG THUNDERSTORM WILL IMPACT DOUGHERTY...NORTHEASTERN
MITCHELL...SOUTHERN LEE...NORTHEASTERN BAKER AND SOUTHEASTERN TERRELL
COUNTIES THROUGH 445 PM EST...

At 417 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Leesburg, moving east at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Newton, Leesburg, Albany, Putney, Camilla, Baconton, East Albany,
Marine Corps Logistics Base, Turner City, Walker, Sale City, Sasser,
Flint, Radium Springs, Stocks, Forrester, Lockett Crossing, South
Albany, Southwest Ga Regional A/P, and Palmyra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3176 8399 3172 8403 3165 8402 3165 8399
      3163 8401 3162 8400 3157 8400 3156 8398
      3155 8400 3148 8400 3147 8398 3146 8398
      3146 8400 3122 8400 3117 8421 3137 8441
      3178 8435 3178 8399
TIME...MOT...LOC 2117Z 276DEG 21KT 3169 8427

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

21-HANER
Local storm report, Jan 3, 4:35 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
435 PM EST Sat Jan 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Gst     1 SE Gulf Resort Beach  30.21N 85.88W
01/03/2026  M57 MPH          GMZ751             FL   Buoy

            Buoy station PCBF1 Panama City Beach, FL.

0328 PM     Tstm Wnd Gst     1 NW Port Washington    30.38N 86.12W
01/03/2026  M40 MPH          Walton             FL   Mesonet

            Ambient station measured 40 mph wind gust.

&&

The radar

The Ft Rucker radar (KEOX), 127 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lee

When
January 3, 4:37 PM EST
Where
Lee County, 1.76 mi E of Forrester
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
31.640, -84.140

Hail, Lee

When
January 3, 4:55 PM EST
Where
Lee County, 3.5 mi N of Stocks
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
31.700, -84.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2026Every state in 2026This day in weather historyWarnings in Georgia, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310324, 1310325.